Alert archive / Colorado / Special Weather Statements in 2014

Special Weather Statement, NWS Pueblo, CO

July 13, 2014Pueblo County, Colorado

NWS Pueblo, CO issued this special weather statement at Jul 13, 2014, 2:01 PM MDT for Pueblo County, Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2014, 2:01 PM MDT (20:01 UTC)
Expired
Jul 13, 2014, 2:30 PM MDT
In force
29 min
Issued by
NWS Pueblo, CO

County Pueblo County, CO

The radar

The Pueblo radar (KPUX), 44 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 88 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
88 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1036 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

416 
WWUS85 KPUB 132001
SPSPUB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
201 PM MDT SUN JUL 13 2014
 
COZ086-132030-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
201 PM MDT SUN JUL 13 2014

...SPECIAL WEATHER STATEMENT...

AT 201 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHWESTERN PUEBLO...MOVING SOUTHWEST AT 15
MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTHERN PUEBLO...PUEBLO WEST AND PUEBLO RESERVOIR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3841 10464 3836 10456 3822 10467 3831 10478
TIME...MOT...LOC 2001Z 040DEG 13KT 3834 10464 

$$

PJC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 13, 11:42 AM MDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jul 13, 11:42 AM MDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1142 AM MDT SUN JUL 13 2014

.UPDATE...
ISSUED AT 1122 AM MDT SUN JUL 13 2014

UPDATE ON FLASH FLOOD WATCH...SOME CONVECTION IS ALREADY STARTING
OVER THE WALDO CANYON BURN SCAR WITH ABUNDANT LOW LEVEL MOISTURE.
WATER VAPOR SHOWS DRYING ALOFT OVER NORTHERN COLORADO MOVING
SOUTHWARD. SUSPECT THIS IS SOME SUBSIDENCE AHEAD OF THE SHORTWAVE
IN CENTRAL WYOMING...WHERE SOME CONVECTION IS ALREADY BEGINNING.
SUBSIDENCE ALOFT WILL TEND TO CAP CONVECTION OVER THE PLAINS
DURING THE DAY. THERE WILL BE ENOUGH HEATING OVER THE MOUNTAINS
AND NEARBY PLAINS FOR CONVECTION TO DEVELOP DURING THE AFTERNOON.
THE HIGH RESOLUTION MODELS SUGGEST CONVECTION ASSOCIATED WITH THE
SHORTWAVE WILL MOVE SOUTHWARD ACROSS THE REGION DURING THE
EVENING HOURS. EARLIER RUNS OF THE HRRR AND THE CURRENT 12Z 4KM
NMM WRF WERE THE MOST ZEALOUS WITH THUNDERSTORMS IN THE EVENING.
IN THE GRIDS...INCREASED SOME POPS IN THE EVENING ESPECIALLY OVER
THE NORTHERN PORTIONS OF THE EASTERN MOUNTAINS AND INTERSTATE 25
CORRIDOR. WITH SOME DRYING ALOFT...PRECIPITABLE WATERS HAVE
MODESTLY DECREASED FROM YESTERDAY...BUT THERE STILL IS ENOUGH LOWER
AND MID LEVEL MOISTURE FOR STORMS TO PRODUCE HEAVY DOWNPOURS. A
SIZABLE PORTION OF THE WATCH AREA RECEIVED SIGNIFICANT
PRECIPITATION YESTERDAY...AND AMOUNTS FOR FLASH FLOODING WILL BE
LESS. --PGW--

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 410 AM MDT SUN JUL 13 2014

...HEAVY RAIN POTENTIAL CONTINUES TODAY...

CURRENT WATER VAPOR IMAGERY INDICATING WEAK TO MODERATE NORTHWEST
FLOW ALOFT ACROSS THE REGION WITH HIGH AMPLITUDE RIDGING IN PLACE
ACROSS THE DESERT SOUTHWEST THROUGH THE PAC NORTHWEST AS AN
UNSEASONABLY STRONG UPPER LOW IS SPINNING JUST NORTH OF THE UPPER
GREAT LAKES REGION. KPUX RADAR INDICATING AN MCV SPINNING ACROSS THE
FAR SE PLAINS WITH SCATTERED SHOWERS SLOWLY DIMINISHING AT THIS
TIME.

DUAL POL RADAR ESTIMATES ARE INDICATING LAST NIGHTS SLOW MOVING
THUNDERSTORMS PRODUCED WIDESPREAD RAINFALL AMOUNTS OF 1 TO 3 INCHES
ACROSS DROUGHT RAVAGED PORTIONS OF THE LOWER ARKANSAS RIVER
VALLEY...ALONG WITH A POCKET OF RAINFALL IN EXCESS OF 5 INCHES IN
SOUTHWESTERN OTERO COUNTY...WHERE LAW ENFORCEMENT HAS ISSUED REVERSE
911 CALLS FOR PEOPLES LIVING ON AND ALONG TIMPAS CREEK...WHICH HAS
BEEN REPORTED TO BE 20 TO 30 FT WIDE IN SPOTS SOUTH OF SWINK. KPUX
RADAR IS ALSO ESTIMATING MORE SPOTTY 1 TO 3 INCHES FROM YESTERDAYS
STORMS ACROSS FREMONT...TELLER...EL PASO...PUEBLO...HUERFANO AND LAS
ANIMAS COUNTIES.

FOR TODAY AND TONIGHT...MODELS CONTINUE TO INDICATE A SLIGHT
INCREASE IN THE NORTHWESTERLY FLOW ALOFT ACROSS THE REGION
TODAY...WITH THE HIGH AMPLITUDE RIDGE PERSISTING ACROSS GREAT BASIN
AND PAC NORTHWEST AS THE UNSEASONABLY STRONG UPPER LOW SLOWLY DIGS
INTO THE UPPER GREAT LAKES. MODELS CONTINUE TO INDICATE SHORT WAVE
ENERGY TRANSLATING DOWN THE EASTERN PERIPHERY OF THE RIDGE ACROSS
THE NORTHERN ROCKIES AND NORTHERN HIGH PLAINS WITH A SECONDARY SURGE
OF COOL AIR BUILDING INTO THE CENTRAL HIGH PLAINS AND INTO EASTERN
COLORADO. SOME DRIER AIR WITHIN THE NORTHERLY FLOW ALOFT LOOKS TO
PUSH THE MAIN MONSOONAL MOISTURE PLUME ACROSS SOUTHERN PORTIONS OF
THE STATE AND INTO THE SOUTHERN ROCKIES. HOWEVER...PRECIP WATERS ARE
PROGGED TO REMAIN HIGH (1.5 TO 2 TIMES NORMAL VALUES) ACROSS THE
AREA WITH READINGS BETWEEN 0.75 INCHES AND 1.5 INCHES...GREATEST
ACROSS THE EASTERN PLAINS. LATEST HIGHER RES MODELS COULD BE PICKING
UP ON DEVELOPING SUBSIDENCE ACROSS THE SE PLAINS ON THE BACK SIDE OF
MCV AS THEY KEEP MOST CONVECTION OVER AND NEAR THE HIGHER TERRAIN
THIS AFTERNOON AND EVENING. AT ANY RATE...WITH STRONG JULY SOLAR
HEATING AND AMPLE MOISTURE...SHOULD SEE SCATTERED TO NUMEROUS STORMS
DEVELOPING ACROSS THE MTS THIS AFTERNOON SPREADING SLOWLY SOUTH AND
EAST ACROSS THE IMMEDIATE ADJACENT PLAINS THROUGH THE LATE AFTERNOON
AND EVENING HOURS. WITH THE SLIGHTLY INCREASED FLOW ALOFT...STORMS
SHOULD BE MOVING A TAD FASTER THAN YESTERDAY...THOUGH WILL STILL
HAVE THE POTENTIAL TO PRODUCE RAIN AMOUNTS OF 1 TO 2 INCHES PER
HOUR. THIS...ALONG WITH WET SOILS FROM YESTERDAYS STORMS...COULD
LEAD TO INCREASED FLASH FLOODING AND ISSUED A FLASH FLOOD WATCH FOR
THE EASTERN MTS AND ADJACENT PLAINS FROM NOON TO 9 PM MDT. HAVE
INCLUDED CROWELY AND OTERO COUNTIES IN THE WATCH WITH THE ONGOING
FLOODING AT THIS TIME. STORMS ACROSS THE AREA TO DIMINISH THROUGH
THE EVENING WITH THE LOSS OF SOLAR HEATING. WITH MORE CLOUD COVER
AND MOIST UPSLOPE FLOW...TEMPERATURES LOOK TO BE BELOW TO WELL BELOW
SEASONAL AVERAGES...ESPECIALLY ACROSS THE EASTERN PLAINS.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 410 AM MDT SUN JUL 13 2014

...WET AND STORMY PATTERN TO REMAIN IN PLACE THROUGH WED...

UPPER RIDGE CONTINUES TO SLOWLY RETREAT THROUGH THE GREAT BASIN
MON AS UPPER TROUGH DEEPENS OVER THE GREAT LAKES. NWLY FLOW ALOFT
WILL INCREASE THROUGH THE DAY...WHILE SURFACE COLD FRONT PUSHES
SOUTH ACROSS EASTERN COLORADO BY AFTERNOON. SHOULD SEE A RENEWED
WESTWARD SURGE OF LOW LEVEL MOISTURE OVER THE EASTERN MOUNTAINS
AND PLAINS BEHIND THE FRONT WITH NEAR 60F DEWPOINTS REACHING THE
I-25 CORRIDOR MON EVENING. EXPECT FAIRLY WIDESPREAD CONVECTION
ACROSS THE AREA MON INTO MON NIGHT...AND WHILE STORM MOTION WILL
BE A LITTLE FASTER AS STEERING WINDS INCREASE...LOCALLY HEAVY
RAIN WILL REMAIN POSSIBLE OVER THE EASTERN HALF OF THE AREA.
MAY ALSO SEE SOME STRONG/SEVERE STORMS AS 0-6KM SHEAR VALUES
INCREASE INTO THE 40-50 KT RANGE. MON NIGHT INTO TUE
MORNING...FOCUS SHIFTS SOUTH ACROSS THE NM BORDER AS FRONTAL
BOUNDARY SINKS SOUTH INTO ERN NM/TEX PANH.

PLENTY OF MOISTURE AND INSTABILITY AGAIN IN PLACE OVER THE AREA
TUE AS CAPES WILL RANGE FROM 1000-2000 J/K OVER A LARGE PORTION OF
THE EASTERN MOUNTAINS AND PLAINS. SEVERE THREAT LOOKS EVEN GREATER
THAN MON AS 0-6KM SHEAR INCREASES TO OVER 50 KTS...WITH
ENVIRONMENT LOOKING FAVORABLE FOR LARGE HAIL ACROSS THE PLAINS. OF
COURSE...MON NIGHT MCS AND ASSOCIATED COLD POOL WILL PLAY A LARGE
ROLE IN CONVECTIVE DEVELOPMENT TUE. MODELS SUGGEST FAIRLY LARGE
MCS THEN DROPS SOUTHWARD ALONG THE KS BORDER TUE NIGHT...AS STRONG
LLJ KEEPS CONVECTION GOING WELL INTO THE NIGHT. LITTLE CHANGE IN
THE PATTERN WED...WITH EARLY MORNING COLD POOL BEHIND DEPARTING
MCS...BEFORE ATMOSPHERE DESTABILIZES AGAIN OVER THE MOUNTAINS WED
AFTERNOON WITH STORMS MIGRATING ON TO THE PLAINS IN THE EVENING.

FOR THE WESTERN MOUNTAINS AND VALLEYS...TYPICAL SUMMER TIME
PATTERN WILL CONTINUE WITH AFTERNOON/EVENING CONVECTION EACH DAY
MON-WED...THOUGH STORM/RAINFALL INTENSITY WILL BE LESS HERE THAN
FARTHER EAST.

PERSISTENT NW FLOW ALOFT FINALLY BEGINS TO DRIVE SOME DRIER AIR
SOUTH ACROSS THE STATE FROM THU INTO NEXT WEEKEND...THOUGH WITH
SURFACE DEWPOINTS HOLDING IN THE 40S AND 50S OVER THE EASTERN
MOUNTAINS AND PLAINS...EXPECT TO HANG ON TO AT LEAST SOME MODEST
DIURNAL CONVECTION MANY AREAS THROUGH THE PERIOD.

TEMPERATURES WILL REMAIN NEAR SEASONAL AVERAGES MON...WITH SOME
COOLING BOTH TUE/WED AS HEIGHTS FALL AND RAIN COOLED AIR SPREADS
ACROSS THE REGION. GRADUALLY WARMING TREND THEN EXPECTED FROM THU
INTO NEXT WEEKEND.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1122 AM MDT SUN JUL 13 2014

ANOTHER DAY WITH ABUNDANT LOW LEVEL MOISTURE...AND ANTICIPATE
AFTERNOON AND EARLY EVENING THUNDERSTORMS AT THE TAF SITES. MAIN
AVIATION THREATS FROM STORMS WILL GUSTY WINDS AND REDUCED CEILINGS
AND VISIBILITIES DUE TO HEAVY RAIN. MOST LIKELY PLACE TO GET
REDUCED FLIGHT RULES WILL BE KCOS. FOR TONIGHT...ANTICIPATE WEAK
DOWNSLOPE FLOW AT KCOS AND KPUB AND DO NOT EXPECT LOWER CEILINGS
DESPITE MOIST LOWER LEVELS. ON MONDAY...MORE OF THE SAME WITH
STORMS DEVELOPING BY EARLY AFTERNOON. --PGW--

&&

.HYDROLOGY...
ISSUED AT 410 AM MDT SUN JUL 13 2014

FLASH FLOOD POTENTIAL WILL REMAIN HIGH TDY THROUGH WED...WITH
POTENTIAL FOR STRONG STORMS PRODUCING HIGH RAINFALL RATES THROUGH
THE PERIOD. THREAT SHOULD GRADUALLY LESSEN BY THE END OF THE WEEK
AS AIR MASS SLOWLY DRYS OUT.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 9 PM MDT THIS EVENING FOR COZ072>089-093-
094.

&&

UPDATE...PGW
SHORT TERM...MW
LONG TERM...PETERSEN
AVIATION...PGW
HYDROLOGY...PETERSEN/MW
Hazardous weather outlook, Jul 13, 11:54 AM MDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1154 AM MDT SUN JUL 13 2014

COZ058>089-093>099-141300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1154 AM MDT SUN JUL 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE AGAIN EXPECTED TO DEVELOP OVER THE
MOUNTAINS THIS AFTERNOON...AND THEN SPREAD SOUTH AND EAST ACROSS THE
ADJACENT PLAINS THROUGH THE LATE AFTERNOON AND EARLY EVENING.
MORE ISOLATED STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING
ACROSS THE SOUTHEAST PLAINS.

THE MAIN THREAT FROM THUNDERSTORMS TODAY WILL AGAIN BE HEAVY
RAIN...ESPECIALLY OVER THE EASTERN MOUNTAINS AND INTERSTATE 25
CORRIDOR...WITH THE AREA BURN SCARS THE MOST VULNERABLE TO FLASH
FLOODING. HOWEVER...WITH AMPLE MOISTURE IN PLACE...AND AREAS OF
SATURATED SOILS FROM HEAVY RAINFALL YESTERDAY...FLASH FLOODING WILL
BE POSSIBLE ACROSS MUCH OF SOUTHERN COLORADO TODAY.

IN ADDITION TO THE HEAVY RAIN...CLOUD TO GROUND LIGHTNING...SMALL
HAIL AND GUSTY WINDS UP TO 50 MPH WILL BE POSSIBLE WITH STORMS TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE AREA
MONDAY THROUGH WEDNESDAY...MAINLY IN THE AFTERNOON AND EVENING
HOURS. WITH AMPLE AVAILABLE MOISTURE...LOCALLY HEAVY RAINFALL AND
FLASH FLOODING WILL BE POSSIBLE. THREATS FROM STORMS THAT DEVELOP
INCLUDE LIGHTNING...HAIL UP TO NICKEL SIZE AND GUSTY WINDS TO 50
MPH. STRONG TO SEVERE STORMS...CAPABLE OF PRODUCING LARGE HAIL AND
WIND GUSTS OVER 60 MPH WILL BE POSSIBLE OVER THE EASTERN MOUNTAINS
AND PLAINS MONDAY AND TUESDAY.

A SLOW WARMING AND DRYING TREND IS EXPECTED FOR THURSDAY AND
FRIDAY...WITH ISOLATED TO SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS POSSIBLE...ESPECIALLY OVER AND NEAR THE HIGHER
TERRAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING.

06/27

In the hours before

Special weather statement, Jul 13, 11:24 AM MDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1124 AM MDT SUN JUL 13 2014

COZ081-084-085-131800-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
1124 AM MDT SUN JUL 13 2014

...SPECIAL WEATHER STATEMENT...

AT 1124 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHIPITA PARK...OR 10 MILES NORTHWEST OF
COLORADO SPRINGS. THIS STORM WAS NEARLY STATIONARY.

RAINFALL AMOUNTS OF .10 INCHES OR LESS WILL BE POSSIBLE ON THE WALDO
CANYON BURN SCAR WITH THIS STORM. IT IS NOT LIKELY TO CAUSE FLOODING.

LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...AIR FORCE ACADEMY...MANITOU SPRINGS...
GREEN MOUNTAIN FALLS...CHIPITA PARK AND CASCADE.

LAT...LON 3900 10502 3900 10487 3886 10484 3886 10500
TIME...MOT...LOC 1724Z 354DEG 2KT 3893 10497

PJC
Special weather statement, Jul 13, 11:53 AM MDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1153 AM MDT SUN JUL 13 2014

COZ081-084-085-131830-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
1153 AM MDT SUN JUL 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL EL PASO COUNTY UNTIL
1230 PM MDT...

AT 1153 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER THE WALDO CANYON BURN SCAR...MOVING SOUTHEAST AT
15 MPH.

RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE ON THE WALDO
CANYON BURN SCAR WITH THIS STORM...HOWEVER IF THIS STORM INTENSIFIES
FURTHER THEN HEAVIER AMOUNTS WILL BE POSSIBLE. THE HEAVIEST
PRECIPITATION WILL BE ON THE EAST SIDE OF THE SCAR.

LOCATIONS IMPACTED INCLUDE... WALDO CANYON BURN SCAR...WESTERN
COLORADO SPRINGS...MANITOU SPRINGS...CASCADE AND CHIPITA PARK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3898 10501 3900 10490 3889 10481 3886 10497
TIME...MOT...LOC 1753Z 329DEG 14KT 3890 10488

PJC
Special weather statement, Jul 13, 12:32 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1232 PM MDT SUN JUL 13 2014

COZ085-131900-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
1232 PM MDT SUN JUL 13 2014

...SPECIAL WEATHER STATEMENT...

AT 1232 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FOUNTAIN...OR 11 MILES SOUTH OF COLORADO
SPRINGS...MOVING SOUTHEAST AT 15 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN EL
PASO COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3868 10488 3872 10483 3867 10473 3860 10474
      3857 10481
TIME...MOT...LOC 1832Z 322DEG 14KT 3866 10481

PJC
Special weather statement, Jul 13, 1:32 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
132 PM MDT SUN JUL 13 2014

COZ086-132000-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
132 PM MDT SUN JUL 13 2014

...SPECIAL WEATHER STATEMENT...

AT 132 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PINON...OR 10 MILES NORTH OF PUEBLO...MOVING
SOUTH AT 15 MPH.

EXPECT HEAVY RAINFALL ON INTERSTATE 25 BETWEEN MILE
MARKERS 106 AND 110. MINOR HIGHWAY FLOODING AND PONDING
OF WATER MAY OCCUR.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PINON AND PUEBLO WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3846 10464 3846 10454 3838 10456 3839 10463
TIME...MOT...LOC 1932Z 005DEG 13KT 3841 10461

PJC
Special weather statement, Jul 13, 2:01 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
201 PM MDT SUN JUL 13 2014

COZ086-132030-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
201 PM MDT SUN JUL 13 2014

...SPECIAL WEATHER STATEMENT...

AT 201 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHWESTERN PUEBLO...MOVING SOUTHWEST AT 15
MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTHERN PUEBLO...PUEBLO WEST AND PUEBLO RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3841 10464 3836 10456 3822 10467 3831 10478
TIME...MOT...LOC 2001Z 040DEG 13KT 3834 10464

PJC

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 6:21 PM MDTSpecial Weather StatementPUBPueblo39 min
Jul 12, 6:24 PM MDTAreal Flood AdvisoryPUBPueblo51 min
Jul 12, 6:29 PM MDTSpecial Weather StatementPUBBaca31 min
Jul 12, 6:31 PM MDTAreal Flood AdvisoryPUBFremont, Pueblo119 min
Jul 12, 6:40 PM MDTAreal Flood AdvisoryPUBHuerfano, Las Animas, Pueblo2 hr
Jul 12, 6:46 PM MDTSpecial Weather StatementPUBHuerfano29 min
Jul 12, 7:06 PM MDTSpecial Weather StatementPUBOtero24 min
Jul 12, 7:18 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Jul 12, 7:37 PM MDTAreal Flood AdvisoryPUBLake113 min
Jul 12, 7:55 PM MDTAreal Flood AdvisoryPUBBaca, Bent, Crowley, Huerfano, Las Animas, Otero and 1 more3 hr
Jul 12, 8:16 PM MDTFlash Flood WarningPUBEl Paso, Pueblo3 hr
Jul 12, 8:33 PM MDTFlash Flood WarningPUBBent, Crowley, Kiowa, Otero5 hr
Jul 12, 9:54 PM MDTAreal Flood AdvisoryPUBKiowa, Prowers3 hr
Jul 12, 10:12 PM MDTFlash Flood WarningPUBProwers3 hr
Jul 12, 10:35 PM MDTSpecial Weather StatementPUBProwers40 min
Jul 13, 12:44 AM MDTRiver Flood WarningPUBOtero28 hr
Jul 13, 1:17 AM MDTRiver Flood WarningPUBBent37 hr
Jul 13, 1:24 AM MDTAreal Flood WarningPUBBent, Crowley, Otero, Prowers5 hr
Jul 13, 4:23 AM MDTFlash Flood WatchPUBAlamosa, Chaffee, Costilla, Crowley, Custer, El Paso and 7 more17 hr
Jul 13, 11:24 AM MDTSpecial Weather StatementPUBTeller36 min
Jul 13, 11:53 AM MDTSpecial Weather StatementPUBTeller37 min
Jul 13, 12:32 PM MDTSpecial Weather StatementPUBEl Paso28 min
Jul 13, 12:42 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr
Jul 13, 12:48 PM MDTAreal Flood AdvisoryPUBEl Paso, Fremont, Pueblo117 min
Jul 13, 1:32 PM MDTSpecial Weather StatementPUBPueblo28 min
Jul 13, 1:49 PM MDTAreal Flood AdvisoryPUBPueblo116 min
Jul 13, 2:25 PM MDTAreal Flood AdvisoryPUBChaffee3 hr
Jul 13, 3:22 PM MDTSpecial Weather StatementPUBFremont38 min
Jul 13, 4:08 PM MDTRiver Flood WarningPUBProwers15 hr
Jul 13, 4:57 PM MDTSpecial Weather StatementPUBSaguache33 min

Nearby

Special Weather Statements in Colorado, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.